Alert archive / Minnesota / Red Flag Warnings in 2012

Red Flag Warning 19, NWS Aberdeen, SD

October 1, 2012Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this red flag warning at Oct 1, 2012, 3:35 AM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Oct 1, 2012, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2012, 3:35 AM CDT (08:35 UTC)
In effect from
Oct 1, 2012, 1:00 PM CDT
Expired
Oct 1, 2012, 7:00 PM CDT
In force
6 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN

The radar

The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3147 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WWUS83 KABR 010835
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
335 AM CDT MON OCT 1 2012

...FIRE WEATHER WARNING FOR BIG STONE AND TRAVERSE COUNTIES
TODAY. FIRE WEATHER WATCH FOR MUCH OF EASTERN SOUTH DAKOTA AND
WESTERN MINNESOTA TUESDAY...

.STRONG NORTH WINDS FROM 15 TO 25 MPH WILL DEVELOP LATE THIS
MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS IN WESTERN
MINNESOTA. STRONG WINDS WILL COMBINE WITH LOW RELATIVE
HUMIDITIES...CREATING ENHANCED PROBABILITIES OF VERY HIGH TO
EXTREME FIRE DANGER. GUSTY WINDS SHIFT AROUND TO SOUTHWEST FOR
TUESDAY...WITH MUCH WARMER AIR PUSHING INTO THE FORECAST AREA.
MUCH COLDER AIR FOLLOWS A FRONT FOR WEDNESDAY.

MNZ039-046-011700-
/O.UPG.KABR.FW.A.0013.121001T1800Z-121002T0000Z/
/O.NEW.KABR.FW.W.0019.121001T1800Z-121002T0000Z/
/O.NEW.KABR.FW.A.0014.121002T1800Z-121003T0000Z/
TRAVERSE-BIG STONE-
335 AM CDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 039 AND 046...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 039 AND 046...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND
LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046.

* WINDS...TODAY...NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
  30 MPH...TUESDAY...SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP
  TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY 
  QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

SDZ269>273-011700-
/O.NEW.KABR.FW.A.0014.121002T1800Z-121003T0000Z/
UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER-
PRAIRIE COTEAU-RED RIVER VALLEY-
335 AM CDT MON OCT 1 2012

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 269...270...271...272 AND 273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 269... 
  270...271...272 AND 273.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY 
  QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$


CONNELLY
3 follow-up statements
820 
WWUS83 KABR 010844 CCA
RFWABR

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
340 AM CDT MON OCT 1 2012

...RED FLAG WARNING FOR BIG STONE AND TRAVERSE COUNTIES TODAY.
FIRE WEATHER WATCH FOR MUCH OF EASTERN SOUTH DAKOTA AND WESTERN
MINNESOTA TUESDAY...

.STRONG NORTH WINDS FROM 15 TO 25 MPH WILL DEVELOP LATE THIS
MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS IN WESTERN
MINNESOTA. STRONG WINDS WILL COMBINE WITH LOW RELATIVE
HUMIDITIES...CREATING ENHANCED PROBABILITIES OF VERY HIGH TO
EXTREME FIRE DANGER. GUSTY WINDS SHIFT AROUND TO SOUTHWEST FOR
TUESDAY...WITH MUCH WARMER AIR PUSHING INTO THE FORECAST AREA.
MUCH COLDER AIR FOLLOWS A FRONT FOR WEDNESDAY.

MNZ039-046-011715-
/O.UPG.KABR.FW.A.0013.121001T1800Z-121002T0000Z/
/O.COR.KABR.FW.W.0019.121001T1800Z-121002T0000Z/
/O.COR.KABR.FW.A.0014.121002T1800Z-121003T0000Z/
TRAVERSE-BIG STONE-
340 AM CDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 039 AND 046...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 039 AND 046...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND
LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046.

* WINDS...TODAY...NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
  30 MPH...TUESDAY...SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP
  TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY 
  QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

SDZ269>273-011715-
/O.NEW.KABR.FW.A.0014.121002T1800Z-121003T0000Z/
UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER-
PRAIRIE COTEAU-RED RIVER VALLEY-
340 AM CDT MON OCT 1 2012

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 269...270...271...272 AND 273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 269... 
  270...271...272 AND 273.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY 
  QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$


CONNELLY
284 
WWUS83 KABR 011523
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1023 AM CDT MON OCT 1 2012

...CRITICAL FIRE CONDITIONS EXPECTED OVER PARTS OF THE AREA BOTH
TODAY AND TUESDAY...

.BREEZY NORTH WINDS FROM 15 TO 25 MPH WILL DEVELOP LATE THIS
MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS IN WESTERN
MINNESOTA. GUSTY WINDS WILL COMBINE WITH LOW RELATIVE
HUMIDITIES...CREATING EXTREME FIRE DANGER. SOUTHERLY WINDS AND
VERY LOW RELATIVE HUMIDITY WILL DEVELOP ACROSS THE AREA AGAIN ON
TUESDAY. 

MNZ039-046-020330-
/O.CON.KABR.FW.W.0019.121001T1800Z-121002T0000Z/
/O.CON.KABR.FW.A.0014.121002T1800Z-121003T0000Z/
TRAVERSE-BIG STONE-
1023 AM CDT MON OCT 1 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND
046...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 039 AND 046...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046.

* WINDS...TODAY...NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
  30 MPH...TUESDAY...SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS UP TO
  30 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT TODAY AND 15 TO 20 PERCENT
  ON TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY 
  QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

SDZ269>273-020330-
/O.CON.KABR.FW.A.0014.121002T1800Z-121003T0000Z/
UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER-
PRAIRIE COTEAU-RED RIVER VALLEY-
1023 AM CDT MON OCT 1 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 269...270...271...272 AND 273...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 269... 
  270...271...272 AND 273.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT TUESDAY AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY 
  QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
TDK
846 
WWUS83 KABR 020005
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
705 PM CDT MON OCT 1 2012

...CRITICAL FIRE CONDITIONS EXPECTED OVER PARTS OF THE AREA TUESDAY...

.SOUTHERLY WINDS AHEAD OF A DEVELOPING LOW PRESSURE CENTER WILL
INCREASE TO 15 TO 25 MPH...WITH HIGHER GUSTS...DURING THE LATE
MORNING TUESDAY AND CONTINUE THROUGH THE AFTERNOON. THE WINDS WILL
ALSO BRING WARMER TEMPERATURES TO THE AREA. THE COMBINATION OF
GUSTY WINDS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL
RESULT IN EXTREME FIRE DANGER CONDITIONS FROM LATE TUESDAY MORNING
THROUGH TUESDAY AFTERNOON. 

MNZ039-046-020815-
/O.EXP.KABR.FW.W.0019.000000T0000Z-121002T0000Z/
/O.UPG.KABR.FW.A.0014.121002T1800Z-121003T0000Z/
/O.NEW.KABR.FW.W.0020.121002T1600Z-121003T0000Z/
TRAVERSE-BIG STONE-
705 PM CDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND
046...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM TO 7 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY 
  QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SDZ271>273-020815-
/O.UPG.KABR.FW.A.0014.121002T1800Z-121003T0000Z/
/O.NEW.KABR.FW.W.0020.121002T1600Z-121003T0000Z/
UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY-
705 PM CDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 271...
272 AND 273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM TO 7 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 271... 
  272 AND 273.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY 
  QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SDZ269-270-020815-
/O.CON.KABR.FW.A.0014.121002T1800Z-121003T0000Z/
UPPER MISSOURI COTEAU-MISSOURI COTEAU-
705 PM CDT MON OCT 1 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 269 AND 270...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 269 AND 
  270.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY 
  QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

HINTZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Oct 1, 12:27 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Oct 1, 12:27 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1227 AM CDT MON OCT 1 2012

.UPDATE...
06Z AVIATION DISCUSSION UPDATED BELOW...

&&
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

THE MAIN FORECAST CONCERNS IN THE SHORT RANGE CENTER AROUND FIRE
DANGER AND TEMPERATURES. HOWEVER FIRST THINGS FIRST. FOR TNT A
FRONTAL BOUNDARY WILL CONTINUE TO EDGE SOUTHEAST OVER THE REGION
WITH DECENT PRESSURE RISES COMING INTO THE PICTURE LATER THIS
EVENING. MEANWHILE SOME WEAK SFC BASED CAPE HAS DEVELOPED IN THE
FRONTAL AXIS AND IS SUPPORTING ISOLATED SHOWERS/TSTORMS THIS
AFTERNOON. SUSPECT THESE ISOLATED SHOWERS WILL HOLD TOGETHER INTO
THE EVENING AS TROP UNDULATION PASSES OVER THE REGION...WITH MOST
ACTIVITY GONE POST 6Z. THEN FOR MONDAY IT SHOULD BE BREEZY WITH
NORTHERLY WINDS OF 15 TO 30 MPH. THE COMBINATION OF GUSTY WINDS
AND LOW AFTN RH PUTS THE ENTIRE CWA IN BORDERLINE RED FLAG
CONDITIONS FOR MONDAY. TUESDAY MIGHT ACTUALLY BE A MORE CRITICAL
DAY WITH WARMER TEMPS AND AFTERNOON RH DOWN TO 15 TO 20 PERCENT
CWA WIDE. FOR NOW NO HEADLINES BUT MID SHIFT WILL HAVE TO REVISIT.

AFTER TNT PCPN CHANCES WANE UNTIL PERHAPS LATE TUESDAY NIGHT AS
NEXT SYSTEM COMES INTO THE REGION. GFS/ECMWF HAVE A REAL NICE SFC
WAVE DEVELOPING OVER THE WESTERN HIGH PLAINS AND TRACKING ACROSS
SOUTHERN SOUTH DAKOTA LATE TUESDAY NIGHT AND WEDNESDAY. THIS COULD
GIVE THE NORTHERN PARTS OF SOUTH DAKOTA THE FIRST DRINK ITS HAD IN
A LONG TIME. AS FOR TEMPERATURES...THEY FALL OFF SOME ON MONDAY
BEFORE REBOUNDING AGAIN ON TUESDAY. HOWEVER TUESDAY NOW DOESNT
LOOK QUITE AS WARM AS IN PREVIOUS FORECASTS.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
BIG PATTERN CHANGE UPCOMING FOR THE EXTENDED PERIOD. WILL BE
WATCHING AN AREA OF LOW PRESSURE MOVING EAST ACROSS THE REGION ON
WEDNESDAY WITH COLD AIR SURGING SOUTHWARD BEHIND THE LOW. MODELS
CONTINUE TO SHOW A BAND OF MODERATE PRECIP WITH THIS
SYSTEM...MAINLY ACROSS NORTHERN PORTIONS OF THE CWA. 12Z EC HAS
TRENDED A BIT FURTHER SOUTH AND IS MORE IN LINE WITH THE 12Z GFS
NOW. THIS ACTUALLY PUTS MORE PRECIP IN THE CWA. 850 MB TEMPS DROP
BELOW ZERO WEDNESDAY NIGHT AND THERMAL PROFILES SUPPORT
POSSIBILITY OF A RAIN/SNOW MIX ACROSS THE NORTHWESTERN CWA SO HAVE
INSERTED THIS INTO THE GRIDS. TEMPERATURES WILL STAY RATHER COOL
DURING THE EXTENDED PERIOD. STARTING ON THURSDAY...HIGHS WILL ONLY
BE IN THE 40S AND 50S HEADING INTO THE WEEKEND.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

WEAK UPPER LEVEL DISTURBANCES WILL SLIDE OVER THE REGION...BRINGING
VCSH CONDITIONS FOR THE KMBG/KPIR AND KABR TERMINALS THROUGH 08-10Z
AND THE KATY TERMINAL THROUGH 11Z. OTW VFR CONDITIONS WILL PREVAIL
FOR ALL THE TERMINAL LOCATIONS THROUGH THE VALID PERIOD.

&&

.FIRE WEATHER...
LOOKING AT BIG STONE AND TRAVERSE COUNTIES IN
MINNESOTA...NORTHWEST WINDS ARE EXPECTED IN THE 15 TO 25 MPH RANGE
DURING THE DAY MONDAY...WITH RELATIVE HUMIDITIES FALLING INTO THE
MID 20 PERCENT RANGE. HAD A REQUEST FROM THE MN FIRE MANAGEMENT
SPECIALIST TO COLLABORATE WITH SURROUNDING OFFICES AND CONSIDER
ADDING BIG STONE/TRAVERSE COUNTIES TO FIRE WEATHER WATCH FOR
MONDAY DUE TO POSSIBLE EXTREME FIRE DANGER CONDITIONS FOR MONDAY.
HAVE GONE AHEAD AND DONE SO AND ISSUED FIRE WEATHER WATCH FOR BIG
STONE/TRAVERSE COUNTIES IN MN FOR MONDAY AFTERNOON.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
     BIG STONE-TRAVERSE.

&&

UPDATE...MOHR
SHORT TERM...TDK
LONG TERM...TMT
AVIATION...TVT

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Sep 30, 3:52 AM CDT, 23 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
352 AM CDT SUN SEP 30 2012

MNZ039-046-SDZ007-008-011-019>023-010900-
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
352 AM CDT SUN SEP 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003>006-009-010-015>018-033>037-045-048-051-010900-
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
352 AM CDT SUN SEP 30 2012 /252 AM MDT SUN SEP 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

VERY DRY AND BREEZY CONDITIONS TODAY WILL RESULT IN RANGELAND FIRE
DANGER REACHING THE VERY HIGH TO EXTREME CATEGORY TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 7:41 PM CDTFire Weather WatchABRBig Stone, Traverse8 hr
Oct 1, 3:35 AM CDTFire Weather WatchABRBig Stone, Traverse23 hr

Nearby

Red Flag Warnings in Minnesota, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.